Hail, Wayne
- When
- June 25, 7:58 PM EST
- Where
- Wayne County, 2.34 mi SSW of Doane
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.950, -82.400
Hail as large as ping pong balls fell.
Thunderstorms formed during the late afternoon in northeast Kentucky. Additional storms formed during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms formed during the late afternoon in northeast Kentucky. Additional storms formed during the evening. These storms moved southeast into southern West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 25, 7:34 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 834 PM EDT THU JUN 25 2015 .SYNOPSIS... WAVES OF LOW PRESSURE ALONG A FRONTAL BOUNDARY AFFECT THE AREA THROUGH FRIDAY. A STRONGER LOW AND COOL FRONT WILL CAUSE UNSETTLED WEATHER OVER THE WEEKEND. ANOTHER FRONT FOR NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... MAIN CHANGE IN THE EARLY EVENING UPDATE POSTED A FEW HOURS AGO WAS TO LOWER POPS IN THE WAKE OF THE DAYTIME COMPLEX ACROSS NORTHERN COUNTIES...BUT WILL KEEP THE CHANCE POPS THROUGH THE NIGHT AND FRIDAY MORNING...SINCE CONVECTION IN WRN OHIO NEAR SUNSET MAY MOVE SOUTHEAST...PLUS A MID LEVEL 500 MB SHORT WAVE MOVES THROUGH SOUTHEAST OHIO INTO NORTHERN WEST VIRGINIA NEAR DAWN. THE THUNDERSTORMS FORMED BETWEEN 5 AND 6 PM...IN NE KENTUCKY WITH THE RICH LOW LEVEL INFLOW. A FEW STORMS PULSED TO SEVERE LIMITS WITH LARGE HAIL. THAT MULTIPLE CELL COMPLEX SHOULD EXIST SOUTHERN WEST VIRGINIA BY 03Z. HOWEVER...NEW CELLS COULD FORM NORTH OF WHERE THAT COMPLEX TRACKED...ACROSS SOUTHERN OHIO AND WESTERN WEST VIRGINIA. ALL IN ALL...NO REASON TO REMOVE POPS THROUGH THE OVERNIGHT AND FRIDAY MORNING TOO. AREAS OF FOG ARE LIKELY IN THE WAKE OF ANY SHOWERS OVERNIGHT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS HAVE A STRONG COOL FRONT PUSHING ACROSS SATURDAY...FOLLOWED BY A COOLER AND MOIST AIRMASS INTO MUCH OF SUNDAY. THE FRONT WILL BRING AN ORGANIZED BAND OF SHOWERS AND THUNDERSTORMS...WHILE SCATTERED SHOWERS WILL BE IN THE NORTHWEST FLOW BEHIND THE FRONT SATURDAY INTO SUNDAY. MOST OF THE SHOWERS WILL BE OVER BY LATER ON SUNDAY AS BRIEF HIGH PRESSURE MOVES IN. AT THIS TIME IN THE HAZARDOUS WEATHER OUTLOOK...WILL CONTINUE MENTION SEVERE THUNDERSTORM POTENTIAL THIS EVENING...AND POTENTIAL WATER PROBLEMS THROUGH SATURDAY UNTIL THE FRONT MOVES THRU. THIS IS DUE TO SHORT TERM MESOSCALE INFLUENCES THAT CAN AND DO MODIFY THE SYNOPTIC PATTERN. IN ANY CASE...THE WARM AND HUMID CONDITIONS FRIDAY AND A PORTION OF SATURDAY WILL BE REPLACED BY A MUCH COOLER AIRMASS SATURDAY NIGHT AND SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY MONDAY. .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AT 00Z MAIN MULTIPLE CELL CONVECTIVE COMPLEX MOVING ESE THROUGH SOUTHERN WEST VIRGINIA INTO SOUTHWEST VIRGINIA. NEW CELLS COULD FORM THOUGH...OVERNIGHT...WITH 500 MB VORT MAX DROPPING INTO SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA DURING THE PREDAWN HOURS OF FRIDAY. IN THE WAKE OF ANY CONVECTION...AREAS OF FOG COULD FORM. THOUGHT SOME VARIABLE VSBY MAY BE SEEN AROUND HTS 02Z TO 06Z...SINCE TERMINAL HAD A BRIEF DOWNPOUR EARLIER. ALSO...THOUGHT CKB COULD FORM FOG BEFORE CLOUDS INCREASE 06Z TO 12Z. HARD TO TIME ROUNDS OF SHOWERS AND STORMS ON FRIDAY...BUT DO HAVE SOME RAIN SHOWERS LINGERING 12Z TO 15Z...AND THEN A LULL FOR MIDDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: .AFTER 00Z SATURDAY...POSSIBLE IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JMV NEAR TERM...KTB SHORT TERM...JMV LONG TERM...JMV AVIATION...KTB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 801 PM EDT THU JUN 25 2015 OHZ066-067-075-076-084-WVZ009>011-019-020-030>032-039-040-270015- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 801 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-085>087-WVZ006>008-014>018-027>029-036>038-046-047-270015- JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- 801 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. LOCAL DOWNPOURS ARE POSSIBLE TOO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-025-026-033>035-270015- LINCOLN-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 801 PM EDT THU JUN 25 2015 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCAL DOWNPOURS COULD CAUSE THE USUAL POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-024-270015- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO- 801 PM EDT THU JUN 25 2015 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCAL DOWNPOURS COULD CAUSE THE USUAL POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON OR FRIDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-270015- GREENUP-CARTER-BOYD- 801 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY AFTERNOON INTO SATURDAY. THIS COULD CAUSE WATER ISSUES ON SMALL STREAMS. STRONG RISES COULD ALSO OCCUR ON RIVERS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT THU JUN 25 2015
WVZ024-025-034-260015-
LOGAN-MINGO-WYOMING-
732 PM EDT THU JUN 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MINGO...LOGAN AND
NORTHWESTERN WYOMING COUNTIES...
AT 731 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CHATTAROY...
OR 8 MILES NORTH OF WILLIAMSON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...MAN...DELBARTON...R.D. BAILEY LAKE...HOLDEN...
MALLORY...MOUNT GAY-SHAMROCK...GILBERT CREEK...CHIEF LOGAN STATE...
RED JACKET...CHATTAROY...HANOVER...HINCH...AMHERSTDALE-ROBINETTE...
GILBERT...WEST LOGAN...KERMIT...MITCHELL HEIGHTS AND LENORE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3768 8230 3770 8230 3774 8233 3776 8231
3776 8233 3778 8232 3782 8238 3781 8240
3783 8240 3785 8242 3784 8240 3786 8240
3787 8239 3793 8178 3787 8178 3781 8172
3783 8167 3752 8170
TIME...MOT...LOC 2331Z 273DEG 36KT 3779 8224
16SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT THU JUN 25 2015
VAZ003-004-260045-
BUCHANAN-DICKENSON-
747 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DICKENSON AND
SOUTHERN BUCHANAN COUNTIES...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS OVER ELKHORN CITY...OR NEAR
BREAKS INTERSTATE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
GRUNDY...HAYSI...JOHN FLANNAGAN LAKE...DAVENPORT...BREAKS
INTERSTATE...OAKWOOD AND VANSANT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3725 8243 3727 8235 3736 8222 3721 8176
3721 8178 3718 8185 3713 8192 3712 8197
3713 8199 3711 8202 3707 8202 3705 8204
3704 8208 3704 8216
TIME...MOT...LOC 2345Z 299DEG 25KT 3730 8236
16PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 4 NE CRUM 37.95N 82.40W
06/25/2015 E1.25 INCH WAYNE WV TRAINED SPOTTER
HALF DOLLAR HAIL
&&
EVENT NUMBER RLX1501419
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 NE CRUM 37.95N 82.40W
06/25/2015 M1.50 INCH WAYNE WV TRAINED SPOTTER
AFTER THE STORM....FOUND A FEW PING PONG BALLS
&&
EVENT NUMBER RLX1501420
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 4 E CRUM 37.91N 82.38W
06/25/2015 E0.70 INCH WAYNE WV PUBLIC
FELL ALONG OLD FORK OF JENNIES CREEK RD. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER RLX1501421
NWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
826 PM EDT THU JUN 25 2015
VAZ003-260115-
DICKENSON-
826 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON COUNTY...
AT 825 PM EDT...A STRONG THUNDERSTORM WAS OVER SHELBY GAP...OR NEAR
CLINTWOOD...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CLINTWOOD...HAYSI...JOHN FLANNAGAN LAKE...TRAMMEL...CLINCHCO...
MCCLURE AND NORA.
LAT...LON 3697 8237 3702 8248 3707 8250 3713 8255
3720 8256 3724 8245 3726 8237 3707 8214
3705 8214 3704 8218 3703 8219 3703 8220
3699 8226 3700 8227 3700 8229 3696 8236
TIME...MOT...LOC 0025Z 314DEG 28KT 3720 8252
16The Charleston,WV radar (KRLX), 72 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
Hail as large as ping pong balls fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2015Every state in 2015This day in weather historyWarnings in West Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573966.